Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 256, NWS Austin/San Antonio, TX

June 29, 2007Edwards County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 29, 2007, 4:34 AM CDT for Edwards County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2007, 4:34 AM CDT (09:34 UTC)
Expired
Jun 29, 2007, 8:30 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Edwards County, TX

The radar

The Laughlin AFB radar (KDFX), 79 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 9.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2023 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2023 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 290936
FFWEWX
TXC137-291330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
434 AM CDT FRI JUN 29 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF ROCKSPRINGS...

* UNTIL 830 AM CDT

* AT 430 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  THUNDERSTORMS OVER THE WARNED AREA.

* THE STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY. CITIES IN THE WARNED AREA 
  INCLUDE BUT ARE NOT LIMITED TO CARTA VALLEY AND ROCKSPRINGS.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3012 9977 3011 9978 3009 9982 3010 9997
      2999 10001 2966 10069 2966 10069 3021 10067
      3028 9983

$$
2 follow-up statements
000 
WGUS74 KEWX 291056
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
555 AM CDT FRI JUN 29 2007

TXC137-291330-
EDWARDS TX-
555 AM CDT FRI JUN 29 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
EDWARDS COUNTY...

AT 554 AM CDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS 
PRODUCING FLASH FLOODING OVER THE WARNED AREA. CITIES IN THE WARNED AREA
INCLUDE BUT ARE NOT LIMITED TO CARTA VALLEY AND ROCKSPRINGS.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 3012 9977 3011 9978 3009 9982 3010 9997
      2999 10001 2963 10012 2963 10069 3021 10067
      3028 9983

$$
000 
WGUS74 KEWX 291240
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
739 AM CDT FRI JUN 29 2007

TXC137-291249-
EDWARDS TX-
739 AM CDT FRI JUN 29 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EDWARDS COUNTY...

LIGHT RAIN SHOWERS WILL CONTINUE OVER EDWARDS COUNTY THIS MORNING. RAIN 
AMOUNTS WILL TOTAL UP TO ONE QUARTER INCH.

LAT...LON 3012 9977 3011 9978 3009 9982 3010 9997
      2999 10001 2963 10012 2963 10069 3021 10067
      3028 9983

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 12:08 AM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jun 29, 12:08 AM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1208 AM CDT FRI JUN 29 2007

.AVIATION...
ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ALONG THE
BALCONES ESCARPMENT OVERNIGHT AND OVER THE DRT AREA BY DAYBREAK.
GULF MOISTURE WILL CREEP NORTHWARD TO SUPPORT ENHANCED CONVECTION
BY DAYBREAK, BUT UNTIL THEN, MOST ACTIVTY WILL FORM OUT OF THE MID
LEVELS. CLOUDS AOA 6000 FT APPEAR TO BE THICKENING ON SATELLITE
FOG IMAGERY, SO WILL LIMIT THE AMOUNT OF LOW CIGS AND FOG UNTIL
AFTER 9Z. WITH A STABLE OUFLOW LEFT BEHIND FROM THE MCS THAT MOVED
OVER AND SOUTH OF SAT EARLY THURSDAY, WILL LEAVE THE CONVECTIVE
ELEMENTS VAGUE FOR LATER UPDATES TO CLARIFY. EXPECT CONVECTION TO
SUPPORT LOTS OF MID LEVEL CLOUDINESS BY AFTERNOON WITH DECREASING
CONVECTIVE TRENDS AGAIN BY FRIDAY EVENING.

&&

.PREV DISCUSSION... /ISSUED 953 PM CDT THU JUN 28 2007/

UPDATE...
ONLY ISOLATED SHOWERS REMAINED OVER THE HILL COUNTRY ALONG A WEAK
SURFACE TROF THIS EVENING...AND AIRMASS REMAINS FAIRLY STABLE
OVER MOST OF THE CWA AT THIS TIME. LOW LEVEL WINDS OVER THE EASTERN
CWA CONTINUE TO SHOW A SWLY DIRECTION AT THE LOWER LEVELS BUT
WINDS WILL GRADUALLY BECOME S TO SELY AND INCREASE AFTER MIDNIGHT...
WITH GOOD LOW LEVEL CONVERGENCE & FOCUS FOR DEVELOPING CONVECTION
EXPECTED ALONG THE BOUNDARY OVER THE HILL COUNTRY LATE TONIGHT AND
FRIDAY MORNING. 00Z MODEL RUNS CONTINUE TO INDICATE SIGNIFICANT
QPF BULLS-EYES OVER THE HILL COUNTRY AND ADJACENT AREA OF SOUTH
CENTRAL TEXAS...SO NO CHANGES AND CONTINUING FLASH FLOOD WATCH
THRU 4 PM FRIDAY.

PREV DISCUSSION... /ISSUED 633 PM CDT THU JUN 28 2007/

AVIATION...
SUBSIDENT AIR FLOW FROM IN THE WAKE OF THE DYING MCS ACTIVITY
SHOULD MAKE FOR ALMOST AREA-WIDE VFR CONDITIONS THIS EVENING.
A FEW THUNDERSTORMS WILL REMAIN POSSIBLE OVER PART OF THE HILL
COUNTRY AND AREAS WELL EAST OF THE AUS AREA. IFR CIGS AND VSBYS
COULD DEVELOP AFTER MIDNIGHT ACROSS MANY AREAS DUE TO LIGHT WINDS
AND ABUNDANT GROUND MOISTURE, BUT MVFR CONDITIONS WILL BE MORE
COMMON. THE ATMOSPHERE SHOULD RECOVER BY DAYBREAK AND REGENERATE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER MUCH OF THE
AREA FRIDAY.

PREV DISCUSSION... /ISSUED 607 PM CDT THU JUN 28 2007/

UPDATE...
MADE A QUICK UPDATE TO LOWER POPS FOR THE EVENING AS AIRMASS HAS
STABILIZED MOST AREAS. HOWEVER THE WESTERN CWA HAS TEMPERATURES IN
80S TO NEAR 90 ALONG WITH A SURFACE TROF THAT WILL ALLOW FOR CONTINUED
DEVELOPMENT THIS EVENING WITH SPOTTY HEAVY RAINS. MORE ORGANIZED
CONVECTION POSSIBLE AFTER MIDNIGHT INTO FRIDAY MORNING AS ATMOSPHERE
RECOVERS AND SELY LOW LEVEL FLOW OFF THE GULF RESUMES WITH THE
SURFACE TROF OVER THE WESTERN CWA POSSIBLY ACTING AS A FOCUS FOR
ADDITIONAL HEAVY RAINFALL...THEREFORE HAVE LIKELY POPS/HEAVY RAINFALL FROM
THE ESCARPMENT/I35 CORRIDOR INTO THE HILL COUNTRY LATE TONIGHT.

PREV DISCUSSION... /ISSUED 317 PM CDT THU JUN 28 2007/

DISCUSSION...
THIS AFTERNOON THE MID LEVEL N/S SHEAR AXIS OVER TEXAS WAS GENERALLY
ALIGNED ALONG THE I-35 CORRIDOR FROM LAREDO TO GAINESVILLE. SATELLITE
AND RADAR LOOPS DEPICT A COUPLE OF MCVS CENTERED NEAR SAN ANTONIO
AND OVER NORTH TEXAS. THE MID LEVEL SHEAR AXIS WILL REMAIN NEARLY
STATIONARY OVER TEXAS INTO THE MIDDLE OF NEXT WEEK. NEEDLESS TO
SAY RAIN WILL REMAIN IN THE FCST FOR OUR CWFA THROUGH NEST WEEK.

CONVECTION ACROSS THE CENTRAL PORTIONS OF SOUTH CENTRAL TEXAS WAS
BEGINNING TO WANE. HOWEVER SCATTERED SHOWERS AND THUNDERSTORMS
WERE DEVELOPING ON THE PERIPHERY OF THE RAIN SHIELD WHERE CONVECTIVE
TEMPS HAVE BEEN REACHED. THE STORMS ALONG THE PERIPHERY MAY PRODUCE
SMALL HAIL IN ADDITION TO HEAVY RAINFALL.

MODEL SOLUTIONS ONCE AGAIN BRING AN MCS OVER NORTH TEXAS SOUTHWARD
INTO OUR CWFA LATE TONIGHT INTO FRIDAY. THE GFS AND NAM SOLUTIONS
HAVE THE RAIN BOMB OVER THE WESTERN HALF OF THE CWFA ON FRIDAY.
THE MODELS SHIFT THE BEST CHANCE OF TORRENTIAL RAINS SOUTHWEST
TOWARDS THE DEL RIO AND EAGLE PASS AREAS FRIDAY NIGHT INTO SATURDAY.

DUE TO THE UNCERTAINTY OF WHERE EXACTLY WHERE THESE RAIN BOMBS
WILL OCCUR...THE FLASH FLOOD WATCH WILL CONTINUE FOR ALL OF THE
CWFA THRU 4 PM CDT FRIDAY.

THIS CONTINUES TO BE A VERY DANGEROUS WEATHER SITUATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  86  71  89  73 /  60  40  40  40  30
AUSTIN BERGSTROM INTL AIRPORT  70  87  70  88  71 /  60  40  30  40  30
DEL RIO INTL AIRPORT           73  87  72  88  74 /  50  70  60  70  50
SAN ANTONIO INTL AIRPORT       72  83  72  88  74 /  60  70  40  40  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

01/18
Hazardous weather outlook, Jun 28, 4:41 AM CDT, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
441 AM CDT THU JUN 28 2007

TXZ171>173-183>194-202>209-217>225-228-291100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
441 AM CDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS TODAY AND THIS EVENING WILL PRODUCE
LOCALLY HEAVY RAINS...FREQUENT DANGEROUS LIGHTNING...STRONG
WIND GUSTS AND SOME HAIL.  LOCALLY HEAVY RAIN IS EXPECTED TO
CAUSE FLASH FLOODING ALONG CREEKS...STREAMS...RIVERS...AND
AT LOW WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A WET LATE JUNE TO EARLY JULY RAINFALL PATTERN IS EXPECTED.
THE CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECAST TO
CONTINUE THROUGH THE EARLY TO MID PART OF NEXT WEEK.
LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...AND STRONG WINDS
WILL ACCOMPANY THE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 3:04 AM CDTFlash Flood WarningEWXVal Verde4 hr
Jun 29, 1:49 PM CDTFlash Flood WarningEWXEdwards, Val Verde3 hr
Jun 29, 3:07 PM CDTFlash Flood WarningEWXLlano3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.